Alert archive / Florida / Coastal Flood Statements in 2015
Coastal Flood Statement 7, NWS Miami, FL
NWS Miami, FL issued this coastal flood statement at Oct 29, 2015, 12:29 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2015, 12:29 AM EDT (04:29 UTC)
- Expired
- Oct 30, 2015, 2:50 AM EDT
- In force
- 26 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 4.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1632 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
887 WHUS42 KMFL 290429 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 1229 AM EDT THU OCT 29 2015 FLZ168-172-173-300900- /O.EXP.KMFL.CF.Y.0003.000000T0000Z-151029T0400Z/ /O.NEW.KMFL.CF.S.0007.151029T0429Z-151030T1700Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 1229 AM EDT THU OCT 29 2015 ...COASTAL FLOODING DUE TO HIGHER THAN NORMAL TIDES WILL CONTINUE THROUGH THE END OF THE WEEK... * COASTAL FLOODING...STREET FLOODING IN THE VULNERABLE LOCATIONS IN BEACH COMMUNITIES WILL OCCUR WITH EACH HIGH TIDE. * TIMING...THE NEXT HIGH TIDES ALONG THE ATLANTIC COAST WILL BE BETWEEN 10 AM AND NOON TODAY AND AGAIN BETWEEN 10 PM AND MIDNIGHT. * IMPACTS...BEACH COMMUNITIES WILL CONTINUE TO SEE SALT WATER FLOODING OF STREETS AND OVERFLOW OF STORM DRAINS. COVERAGE AND DEPTH OF FLOODING IS EXPECTED TO WANE THROUGH THE END OF THE WEEK AS ASTRONOMICAL TIDES DECREASE. $$ FLZ069-075-174-290530- /O.EXP.KMFL.CF.S.0006.000000T0000Z-151029T0400Z/ COASTAL COLLIER-MAINLAND MONROE-FAR SOUTH MIAMI DADE- 1229 AM EDT THU OCT 29 2015 ...COASTAL FLOOD STATEMENT HAS EXPIRED... AS ASTRONOMICAL TIDES DECREASE...ADDITIONAL COASTAL FLOODING IS NOT EXPECTED. $$ HTTP://WWW.WEATHER.GOV/MIAMI
2 follow-up statements
246 WHUS42 KMFL 292016 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 416 PM EDT THU OCT 29 2015 FLZ168-172-173-301700- /O.CON.KMFL.CF.S.0007.000000T0000Z-151030T1700Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 416 PM EDT THU OCT 29 2015 * COASTAL FLOODING...STREET FLOODING IN THE VULNERABLE LOCATIONS IN BEACH COMMUNITIES WILL OCCUR WITH EACH HIGH TIDE. * TIMING...THE NEXT HIGH TIDES ALONG THE ATLANTIC COAST WILL BE BETWEEN 10 PM AND MIDNIGHT THIS EVENING AND AGAIN BETWEEN 10 AM AND NOON ON FRIDAY MORNING. * IMPACTS...BEACH COMMUNITIES WILL CONTINUE TO SEE SALT WATER FLOODING OF STREETS AND OVERFLOW OF STORM DRAINS. COVERAGE AND DEPTH OF FLOODING IS EXPECTED TO WANE THROUGH THE END OF THE WEEK AS ASTRONOMICAL TIDES DECREASE. $$ HTTP://WWW.WEATHER.GOV/MIAMI
116 WHUS42 KMFL 300650 CFWMFL URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 250 AM EDT FRI OCT 30 2015 FLZ168-172-173-300800- /O.CAN.KMFL.CF.S.0007.000000T0000Z-151030T1700Z/ COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- 250 AM EDT FRI OCT 30 2015 ...TIDAL FLOODING NO LONGER EXPECTED... WATER LEVELS CONTINUE TO DECLINE ACROSS THE AREA AND TIDAL FLOODING IS NO LONGER EXPECTED. THEREFORE...THE COASTAL FLOOD STATEMENT HAS BEEN DISCONTINUED. $$ HTTP://WWW.WEATHER.GOV/MIAMI
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 28, 8:08 PM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Oct 28, 8:08 PM EDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
808 PM EDT WED OCT 28 2015
.AVIATION...
LINE OF THUNDERSTORMS ALONG THE EAST COAST NOW MOVING OFFSHORE,
WITH ONLY SHOWERS EXPECTED BEHIND IT THIS EVENING. SHOWERS HAVE
MOVED AWAY FROM APF, BUT MAY REDEVELOP AGAIN TOWARDS DAWN. WITH
THE WEAK BOUNDARY AND MOISTURE STILL AROUND FOR TOMORROW, SHOWER
AND THUNDERSTORM EVOLUTION MAY BE SIMILAR TO TODAY. FOR NOW, WILL
JUST GO WITH VCSH IN TAFS FOR THURSDAY, BUT MAY NEED TO BE
UPGRADED TO VCTS IN FUTURE ISSUANCES. STRONGER SHOWERS OR
THUNDERSTORMS MAY AGAIN BE ABLE TO PRODUCE BRIEF MVFR/IFR CONDS
THROUGH THURSDAY.
&&
.PREV DISCUSSION... /ISSUED 648 PM EDT WED OCT 28 2015/
UPDATE...
NO MAJOR CHANGES WERE MADE TO THE PREVIOUS FORECAST. SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS SOUTH
FLORIDA MAINLY THROUGH THE EVENING HOURS. THERE STILL COULD BE
SOME SHOWERS AROUND DURING THE OVERNIGHT HOURS, HOWEVER MOST OF
THE ACTIVITY WILL TAKE PLACE DURING THE EVENING. THE STATIONARY
FRONT WILL REMAIN IN PLACE JUST NORTH OF THE REGION DURING THE DAY
ON THURSDAY WHICH WILL ALLOW FOR ADDITIONAL SHOWER DEVELOPMENT
ACROSS SOUTH FLORIDA.
PREV DISCUSSION... /ISSUED 342 PM EDT WED OCT 28 2015/
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 73 86 71 86 / 40 60 20 20
FORT LAUDERDALE 74 86 72 85 / 40 60 20 20
MIAMI 74 87 74 86 / 30 60 20 20
NAPLES 73 84 72 85 / 40 50 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR FLZ168-172-
173.
AM...NONE.
GM...NONE.
&&
SHORT TERM...55/CWC
LONG TERM....55/CWC
AVIATION...21/KMHazardous weather outlook, Oct 28, 9:34 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 934 PM EDT WED OCT 28 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 291345- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 934 PM EDT WED OCT 28 2015 ...TIDAL FLOODING AT HIGH TIDES POSSIBLE NEXT FEW DAYS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT FLOODING: COASTAL FLOODING OF BEACH COMMUNITIES IS EXPECTED WITH EACH HIGH TIDE TONIGHT, WITH MORE SIGNIFICANT IMPACTS ALONG THE ATLANTIC BEACH COMMUNITIES. A COASTAL FLOOD ADVISORY IS IN EFFECT FOR THE ATLANTIC COAST. SALT WATER STREET FLOODING, THE OVER- TOPPING OF DOCKS AND SEA WALLS, AND STORM DRAINS BACKING UP IS LIKELY WITH EACH HIGH TIDE. HIGH TIDES WILL OCCUR LATE THIS EVENING ALONG THE ATLANTIC COAST. THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE OVERNIGHT THROUGH THE GULF WATERS AND THE WESTERN HALF OF SOUTH FLORIDA. RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN INCREASED THREAT OF RIP CURRENTS WILL RETURN TO THE EAST COAST BEACHES OF SOUTH FLORIDA THIS WEEKEND INTO EARLY NEXT WEEK AS THE WINDS BECOME EASTERLY AGAIN OVER THE AREA. COASTAL FLOODING IS POSSIBLE ALONG VULNERABLE LOCATIONS THROUGH THE REST OF THE WEEK DURING TIMES OF HIGH TIDES AS THE FULL MOON WANES. TIDES CONTINUE TO RUN A HALF FOOT TO NEARLY A FOOT ABOVE PREDICTED LEVELS AND THIS MAY CAUSE STORM DRAINS TO BACK UP, SOME STREET FLOODING, AND THE OVER-TOPPING OF SEA WALLS AND DOCKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
Nearby
Coastal Flood Statements in Florida, 2015Every coastal flood statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.